MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC KIWI COMPLETE VACUUM DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR

CLINICAL INNOVATIONS, LLC KIWI COMPLETE VACUUM DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR
Model Number VAC-6000ME
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypoxia in Utero (2210)
Date of Event 06/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On november 29, 2018, clinical innovations was informed by the user facility that a serious injury had occurred that was not previously communicated when the complaint was first received.The physician involved in the delivery stated that the baby suffered "severe hypoxic-ischemic encephalopathy" due to the device not working properly.The physician used 4 different devices.No devices will be returned, so we cannot further investigate the root-cause of this event.There are no additional complaints associated with lot 180412 to date.We have reached out to obtain additional information on several occasions and have been told this is all the information available.
 
Event or Problem Description
We are experiencing difficulties with our vacuum deliveries in the past few days.It seems that kiwi omnicup is not providing enough vacuum to apply sufficient pressure in order to facilitate a successful delivery (with repeated pop-off issue).

Brand Name
KIWI COMPLETE VACUUM DELIVERY SYSTEM
Common Device Name
FETAL VACUUM EXTRACTOR
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
MDR Report Key8143739
Report Number1722684-2018-00016
Device Sequence Number11000469
Product Code HDB
UDI-Device Identifier00814247020635
UDI-Public00814247020635
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2020
Device Model NumberVAC-6000ME
Device Lot Number180412
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 DA